Alert archive / Nebraska / River Flood Warnings in 2016
River Flood Warning 30, NWS Omaha, NE
NWS Omaha, NE issued this river flood warning at May 28, 2016, 9:18 AM CDT for Saline County, Nebraska. It took effect at May 28, 2016, 1:51 PM CDT. It was in force for 63 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2016, 9:18 AM CDT (14:18 UTC)
- In effect from
- May 28, 2016, 1:51 PM CDT
- Expired
- May 31, 2016, 4:46 AM CDT
- In force
- 63 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
County Saline County, NE
The radar
The Omaha radar (KOAX), 110 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Blue River near Crete (CRTN1). The gauge peaked at 23.56 ft at May 30, 2016, 1:00 AM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06881000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at May 28, 6:54 AM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, May 28, 6:54 AM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 654 AM CDT SAT MAY 28 2016 .SHORT TERM...(today through Monday) Issued at 325 AM CDT Sat May 28 2016 Thunderstorm chances/precipitation amounts will provide the main forecast challenges. Storms last evening were efficient rain producers and there were some locally heavy amounts. 300 mb winds at 00Z last evening were generally 70 to 90 knots from eastern Kansas across our area and into Minnesota last evening. This was ahead of the closed low at 500 mb which was in western Kansas. Main area of height falls with that feature was over Oklahoma. Water vapor satellite imagery early this morning showed the closed low had moved to northern Kansas...to the southwest of Lincoln. Models are all in fairly good agreement... tracking the low into southwest Minnesota by early evening. That will lift away from our area tonight...as some energy starts to move our of the trough over the Pacific northwest and another closed low forms off the California coast. Today...will generally follow recent runs of the high resolution experimental HRRR for timing of showers/thunderstorms. Heaviest rain should be over northeast Nebraska...tied to deformation zone but some storms will affect parts of southeast Nebraska and southwest Iowa. Surface low should move to northwest Iowa this afternoon with our winds increasing from the west or northwest. Have rain chances mainly 30-60 percent this afternoon as things destabilize a bit. Coverage of showers/storms should decrease this evening. Models hint at light precipitation possible late tonight in parts of eastern Nebraska. NAM is a little farther north compared to the GFS. Forecast soundings show enough elevated instability that if something occurs...it will probably have thunder. Otherwise...it looks like the atmosphere should destabilize more during the afternoon with mixed layer CAPE values reaching 1500-2000 J/KG. 0-6 km bulk shear is expected to be fairly weak though...so not expecting much storm organization at this time. Similar situation is likely on Monday. Locally heavy rain also seems possible on Monday. .LONG TERM...(Monday night through Friday) Issued at 325 AM CDT Sat May 28 2016 Chance for showers/storms will continue through Wednesday...then tried to show a mainly dry forecast from Wednesday night through Friday. Models by mid week have a ridge developing over the western United States and a trough moving through the plains. With time...both features move eastward. Hopeful that this will allow for things to dry out a bit locally. && .AVIATION...(12Z TAFS for KOMA...KLNK...KOFK through 12Z Sunday) Issued at 650 AM CDT Sat May 28 2016 Overall VFR conditions are expected as upper disturbance moves east of the area. A few MVFR ceilings continue to pass over TAF sites this morning but do expect this to improve. Scattered showers possible mainly at KOFK through afternoon. && .OAX Watches/Warnings/Advisories... NE...None. IA...None. && SHORT TERM...Miller LONG TERM...Miller AVIATION...Kern
Hazardous weather outlook, May 28, 4:15 AM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 415 AM CDT SAT MAY 28 2016 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-282315- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 415 AM CDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND INTO THIS EVENING. SOME ISOLATED STORMS MAY ALSO OCCUR LATE TONIGHT. THESE STORMS COULD PRODUCE SMALL HAIL...GUSTY WINDS AND LOCALLY HEAVY RAIN. ORGANIZED SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. FLOODING OF THE MISSOURI RIVER WILL CONTINUE...MAINLY FROM AROUND BROWNVILLE TO RULO. SOME OTHER STREAMS IN THE AREA WILL BE RUNNING HIGHER THAN NORMAL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE OF THUNDERSTORMS CONTINUES FOR MUCH OF THE PERIOD FROM SUNDAY THROUGH WEDNESDAY. SEVERE WEATHER POTENTIAL APPEARS FAIRLY LOW AT THIS POINT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:15 PM CDT | Flash Flood Warning | OAX | Saline, Seward | 3 hr |
| May 27, 8:05 PM CDT | Flash Flood Watch | OAX | Butler, Cass, Douglas, Gage, Johnson, Lancaster and 8 more | 4 hr |
| May 27, 8:49 PM CDT | Flash Flood Warning | OAX | Butler, Gage, Lancaster, Saline, Seward | 3 hr |
| May 27, 9:01 PM CDT | Special Weather Statement | OAX | Saunders | 29 min |
| May 27, 9:08 PM CDT | Tornado Warning | OAX | Lancaster, Saunders | 37 min |
| May 27, 9:33 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 42 min |
| May 27, 9:53 PM CDT | Flash Flood Warning | OAX | Butler, Colfax, Lancaster, Platte, Saunders | 3 hr |
| May 27, 10:10 PM CDT | Special Weather Statement | OAX | Dodge, Douglas, Washington | 35 min |
| May 28, 12:37 AM CDT | Areal Flood Advisory | OAX | Butler | 6 hr |
| May 28, 9:18 AM CDT | River Flood Warning | OAX | Seward | 49 hr |
| May 28, 9:18 AM CDT | River Flood Warning | OAX | Saline | 3 days |
| May 28, 12:52 PM CDT | River Flood Warning | OAX | Saunders | 18 hr |
| May 28, 5:13 PM CDT | Areal Flood Warning | OAX | Saline | 24 hr |
| May 28, 5:19 PM CDT | Areal Flood Warning | OAX | Jefferson | 24 hr |
| May 27, 10:41 PM CDT | Special Weather Statement | OAX | Harrison, Pottawattamie | 34 min |
Nearby
River Flood Warnings in Nebraska, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.